Page 2 of 2 FirstFirst 12
Results 11 to 17 of 17

Thread: Baclofen side effects long term and if I stopped

  1. #11
    We were told that long term high usage could result in Liver damage. I don't know the definition of either "long term" or "high dosage". My husband is on 10 mg bid. This is considered very low. I know they told us some people take as much as 200mg. So I assume that to be high. When on high dosage, liver funciton testing is supposed to be done.

    We were also told not to stop suddenly, even from the low dosage my husband is on.

    My husband hates taking meds, never took athing pre-sci. But in my view, they are a necessary evil. Have to determine if the benefit outweighs the risk.

  2. #12
    RAB that happened to me yesterday. I was leaning over and a BIG spasm caught me. And I hit the floor
    Quote Originally Posted by SCI-Nurse
    DO NOT STOP TAKING BACLOFEN SUDDENLY!!!!!! You can have headaches, seizures, horrible dreams and frank psychosis. I remember one very nice young man who stopped suddenly and had to be kept in four point leather restraints because he was so agitated. If you want to stop, discuss it with your provider and WEAN SLOWLY. Trust me. You don't want to go through the side effects.

    Also, you have to decide if you can live with your spasticity. Sometimes it's not only uncomfortable but positively dangerous--like throw you out of your wheelchair onto the ground dangerous.

    RAB
    Lynarrd Skynyrd Lives

  3. #13

    I'm taking 20 mg 2x qd

    Soon as I made a reduction my spasms increased. I've never should of started. Live and learn. I'm gonna talk to my GP. There are no SCI specialists in my area.
    Quote Originally Posted by kittim
    We were told that long term high usage could result in Liver damage. I don't know the definition of either "long term" or "high dosage". My husband is on 10 mg bid. This is considered very low. I know they told us some people take as much as 200mg. So I assume that to be high. When on high dosage, liver funciton testing is supposed to be done.

    We were also told not to stop suddenly, even from the low dosage my husband is on.

    My husband hates taking meds, never took athing pre-sci. But in my view, they are a necessary evil. Have to determine if the benefit outweighs the risk.
    Lynarrd Skynyrd Lives

  4. #14
    Junior Member
    Join Date
    Jul 2006
    Location
    the land downunder
    Posts
    25
    Hi,
    When I first had my accident 12 years ago my muscle spasms were shocking so I was started on baclofen almost straight away, cant remember the dose now but I can remember it was a high amount.After 12 months or so I noticed that my spasms were actually getting worse so I slowly weaned myself off them over a period of 3 weeks or so and my spasms dramatically improved, I am now on dantrim(I'm in australia so I'm not sure if this drug is used in the states or not but it seem to work fine).After going off the baclofen though my spinal dr actually told me that some patients taking baclofen can actually have an adverse effect to it meaning that the spasms actually become worse, so I guess its not for everyone and we are all different, its a case of trial and error, but I wouldn't advise just stopping it if you have been on it for some time becuase of the seizures just wean off it and see how you go from there.
    Hope it all works out for you

  5. #15
    I weaned off baclofen last week after having bad side fx from Lyrica. (The Lyrica reaction has me evaluating any med much more carefully.) While spasms have increased and hurt like hell, I have more energy and don't feel as fatigued and "heavy" or sluggish in my movements.

    If it gets too painful I can always take baclofen again. For now, I'd rather do without.

  6. #16

    Spasms and Baclofen

    While it is true that the long term side effects of many of the medications that you may take today are unknown, I would think that you would want to look back on why you took the baclofen in the first place. If your spasms were keeping you awake at night, there is the possibility that once you WEAN from the medication, it will continue to happen. It is also true that they may not.

    Before going off of baclofen, I would STRONGLY ENCOURAGE you to speak with the doctor who started you on it. You should not just stop taking it- it can cause seizures and lead to death- although that is rare.

    CKF

  7. #17

    I called my GP today

    Baclofen doesn't do a whole lot for me. I need to get back to stretching and using my leg machine. We'll see what he suggests.
    Quote Originally Posted by Bethanybeachgirl
    While it is true that the long term side effects of many of the medications that you may take today are unknown, I would think that you would want to look back on why you took the baclofen in the first place. If your spasms were keeping you awake at night, there is the possibility that once you WEAN from the medication, it will continue to happen. It is also true that they may not.

    Before going off of baclofen, I would STRONGLY ENCOURAGE you to speak with the doctor who started you on it. You should not just stop taking it- it can cause seizures and lead to death- although that is rare.

    CKF
    Lynarrd Skynyrd Lives

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •